jump to navigation

Chemo: Day 2 26th November, 2011

Posted by Scotty in Cancer, Challenges, Life, Me, Pain.
trackback

20111126-221958.jpg

Not that I was doubting it but I survived Day 2!

Today was much the same as Day 1 but with a few differences.

  • The anti-sickness drugs worked better! I only vomited twice and nowhere near as violently as yesterday. They reckon it’s more to do with the steroid pill than the cisplatin. And YUP… You heard it right… This pastor is on steroids! Haha.
  • I had hiccups almost all day (supposedly a common side effect). Early in the day I used a number of the old tricks to rid myself of them temporarily but each time the came back with vengeance. At one point Mon and Brian were here and I think the hiccups lasted through their entire visit!
  • I’m all swollen an puffy… A combination of the fluids that have gone into me and the steroids make me all fat and puffy faced. Hmmm… Let’s see if I can get you an unpleasant picture at the start of this blog
  • jet lag… They mentioned feeling fatigue but I think I more adequately label it as jet lag. The repeated ups and downs to the toilet during the night meant a very interrupted sleep and that feel-like-eating-but-dont-want-to-eat that I’m used to from the plane rides.
  • a wee walk outside… I braved it and went out a wee walk. It sure was nice to get out of the room and out to some fresh air. It makes a big difference.

Tonight should be good. I don’t have to have all the fluids that I’ve been getting so far. The drugs for tomorrow come at 5 or 6am and so I should be able to sleep through till then so long as the nausea feeling stays settled.

A good friend today text and said:

Scott. Read your blog from yesterday. Incredible stuff, and your attitude is class. Really inspiring faith and it’s great to see. I hope you don’t feel any expectation to keep up the ‘good feeling’ tho, and that god can comfort you in the down times. Miss you mate, hope things keep going ok. (emphasis mine)

So true. Throwing up is no fun! Hiccups that never end (and they’ve just started up again) and extremely irritating. The tiredness is a pain especially when it along with the rest keeps me from eating when I’m hungry.

BUT… God keeps reminding me that these negative things are part of the process of bringing healing. In order to be rid of the cancer I have to endure these present discomforts which are purely the result of the amazing machine–our bodies–doing what He created them to do!

In the same way we know that trials in life help to refine us and cleanse us of sin, making us more like Jesus!

and we rejoice in the hope of the glory of God for we know that suffering produces perseverance, perseverance character, and character hope

Lord, teach me to rejoice, to persevere, and to hope… As you use these things to make me more like Jesus!

To Him be the glory…

Whatever the cost!

Advertisements

Comments»

1. Bob - 26th November, 2011

Continuing to lift you up to our Father, Scotty…{all the way from Atlanta, GA, US!}

Scotty - 30th November, 2011

Thanks Bob!!!!

2. Sharon O - 26th November, 2011

If you are on prednisone you will get rounder unfortunately but it will help in many ways for other reasons. Praying for you to get through this journey and the stories to follow.

Scotty - 30th November, 2011

It’s a different one… can’t remember the name right now, but I guess they all do similar things!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: